Restless leg syndrome (RLS) is a common and sometimes
devastating condition. I see it quite frequently
in many of my chronic pain patients. In
fact, it contributes to quite a bit of chronic pain, because of the difficulty
it causes in terms of getting a good night's rest, and because it in and of
itself can be rather painful. And there
are diseases associated with chronic pain which can result in so-called
Restless Leg Syndrome is a nighttime condition that has a huge impact on
daytime functioning for those afflicted.
The diagnosis of RLS is mostly arrived at through interviews
with the patient, and basically involves four important features:
is a compelling need to move, usually associated with unpleasant
sensations in the legs, which have been described variously as painful,
electric or "creepy-crawly."
sensations of RLS are worse or exclusively present at rest.
sensations are at least partial...
Many survivors of breast cancer report having decreased sexual desire and drive. There are often several possible causes of diminished sex drive in women and it is difficult to know for certain which ones contributes the most. There are no specific treatments for this problem, although a full evaluation for physical causes, such as vaginal dryness, early menopause, hormonal imbalance, or depression is usually recommended. Loss of a breast, depression, anxiety about cancer coming back, and effects of chemotherapy and hormonal treatments all may play a role. Testosterone is known to increase female sexual drive but a recent study shows that increasing testosterone levels by applying a testosterone cream does not increase sex drive of women who survived breast cancer, according to a study published in the May 2 Journal of the National Cancer Institute . Debra Barton, Ph.D., of Mayo Clinic in Rochester, MN, and colleagues gave 150 women who survived breast cancer either a testosterone cream o...
Q. What with all the side effects I had during chemotherapy, I really wasn’t in the mood for sex very often. And now that I’m done with chemo, I’m finding I’m still not in the mood… and even when I am, it’s painful! What’s going on? A. Well, for once those powerful chemo drugs aren’t the primary cause of these new aggravating side effects: loss of sexual desire, and painful intercourse. Instead, the villain is your body’s lack of hormone production, brought on by menopause, brought on by, yes, those chemo drugs. Most pre-menopausal women go into what’s called chemical menopause or instant menopause during chemotherapy. And if you were going through menopause when you started chemo, the drugs will only increase your symptoms. This chemically induced menopause, unlike the long, gradual process most women go through naturally, is intense. The drugs immediately diminish your ovaries’ and adrenal glands’ production of es...
You should knowAnswers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.